Aphthous Stomatitis Caused by Mycophenolate Mofetil After Kidney Transplant: A Case Report

A recent clinical case report published in Cureus discussed a rare side effect of the immunosuppressive drug mycophenolate mofetil (MMF) known as aphthous stomatitis. The study highlighted a specific case in which a patient developed painful mouth ulcers following a kidney transplant. Aphthous stomatitis is a common condition characterized by the formation of small and painful ulcers inside the mouth. While it is usually associated with certain factors such as stress, trauma, or certain foods, this case report emphasized that it can also be induced by MMF.

The patient, a 32-year-old woman, experienced the onset of aphthous stomatitis six months after receiving a kidney transplant. The ulcers were recurring and caused significant discomfort. The researchers concluded that MMF was the probable cause of the stomatitis since a thorough examination ruled out other potential triggers. The report serves as a reminder to healthcare professionals to be aware of this potential side effect and take appropriate measures to manage and alleviate the symptoms in transplant patients receiving MMF, contributing to better patient care outcomes.

Help improve our content system

Click on a star to rate it!

Average rating 0 / 5. Vote count: 0

Share this story:

Transplant News
Transplant News

Transplant News brings you the news and content that matters to the transplant community. From patient stories, to the latest in transplant innovation, Transplant News is your window into the world of transplantation.